Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 7, 2005, 3:05 PM EDT for York County, Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2005, 3:05 PM EDT (19:05 UTC)
- Expired
- Aug 7, 2005, 4:00 PM EDT
- In force
- 55 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County York County, PA
The radar
The Sterling radar (KLWX), 118 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 071904 SVRCTP PAC133-072000- /O.NEW.KCTP.SV.W.0124.050807T1905Z-050807T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 305 PM EDT SUN AUG 7 2005 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 400 PM EDT * AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRING GROVE...OR NEAR HANOVER...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEIGELSTOWN AROUND 320 PM EDT... DOVER AROUND 325 PM EDT... DILLSBURG AROUND 355 PM EDT... SIDDONSBURG AROUND 400 PM EDT... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3980 7702 3983 7679 4018 7682 4015 7712 $$ FORECASTER:DEVOIR
1 follow-up statement
000 WWUS51 KCTP 071950 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 348 PM EDT SUN AUG 7 2005 PAC133-072000- /O.CON.KCTP.SV.W.0124.000000T0000Z-050807T2000Z/ YORK- 348 PM EDT SUN AUG 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM EDT FOR YORK COUNTY... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EMIGSVILLE...OR NEAR YORK...MOVING NORTHEAST AT 10 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3997 7697 3989 7679 4003 7661 4016 7678 $$ FORECASTER: LAMBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:00 AM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Aug 7, 10:00 AM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1000 AM EDT SUN AUG 7 2005 .SHORT TERM (REST OF TODAY)... SHOWER ACTIVITY DOTTING THE LANDSCAPE SOUTH OF I-80 THIS MORNING. MOST NUMEROUS ACROSS THE SOUTHEAST WHERE WEAK WAVE IS LIFTING THROUGH. TO THE NORTH PARTLY TO MOSTLY SUNNY SKIES CONTINUE IN THE DRIER AIR AND SUBSIDENCE NORTH OF THE WAVE AFFECTING SOUTHERN SECTIONS. CURRENT FORECAST HAS THESE DETAILS IN GOOD SHAPE...WITH NO NEED FOR MORNING ZONE UPDATE. && .PREVIOUS DISCUSSION... (ISSUED 222 AM EDT SUN AUG 7 2005) SHORT TERM (TODAY THROUGH MONDAY)... OBS/SAT/RDR INDICATE LOTS OF MID AND HIGH CLOUDS WITH ONLY VIRGA AND ISOLD SPRINKLES FALLING FROM THEM. THIS WILL BE OUR LOT FOR THE NEXT FEW DAYS...BUT THERE MAY BE ENUF SUN TO HELP DESTABILIZE THINGS DURING THE MIDDAY HOURS. BELIEVE THE NAM IS OVERDOING THE INSTABILITY THIS AFTN...AND AM PERPLEXED AT WHY IT SHUTS THE CONVECTIVE PRECIP OFF RIGHT AT THE TIME IT INCREASES THE INSTABILITY THIS AFTN. JET STRUCTURE OVERHEAD IS VERY WEAK BUT THERE IS A LITTLE JETLET (35-40KTS) MOVING THRU NY/NE WHICH MAY ENHANCE LIFT JUST A TINY BIT TODAY AS WE ARE IN THE RR QUAD OF IT. MOISTURE RETURN ALSO WEAK AROUND OUR MINIMAL BERMUDA HIGH. SO...MUCH LIKE YSTDY...WE WILL PLAY UP THE CLOUDS AND LEAVE CURR FCST FOR TODAY MAINLY UNCHANGED...WITH SCT SHOWERS AND ISOLD THUNDER AFT 14Z TODAY ACROSS THE SOUTH. FROM I-80 NORTH...IT MAY NOT MAKE MEASURABLE PRECIP...AND NRN-MOST LOCATIONS WILL LIKELY STAY DRY ALTOGETHER. TEMPS TO STICK CLOSE TO CURR FCST VALUES - VERY CLOSE TO YSTDY/S MAXES. FOR TONIGHT...THE GFS SEEMS TO BE SUFFERING FROM CONV FEEDBACK PROBLEMS AS IT ROLLS A BIG BULLSEYE OF OMEGAS/PRECIP OVER THE SE. I CAN BELIEVE THAT SOME (SCT) CONVECTION MAY BE TRIGGERED TO OUR SOUTH AND ROLL NORTHWARD AS LLVL THETA-E RISES WITH SRLY FLOW...BUT DO NOT FEEL THIS POSSIBILITY IS WORTH MORE THAN 30 POPS ATTM. LACK OF TRIGGER(S) WILL KEEP POPS DOWN IN CHC FOR THE SOUTH AND 20 OR LESS IN THE NORTH. MONDAY LOOKS SLIGHTLY LESS STABLE...AS MORE MOISTURE TRIES TO RIDE NWRD. BUT...THE MID/HIGH CLOUDS WILL STILL BE OVERHEAD. WILL THEREFORE KEEP CURR FCST AS IS...WITH SLIGHTLY HIGHER POPS THAN TODAY FOR CONVECTION (30-40PCT). MAXES WILL BE CLOSE TO TODAY...BUT COULD BE A DEG OR TWO COOLER...ESP IN THE WEST/MTNS. DANGELO LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... NO CHANGES TO THE EXTENDED. PATTERN STILL LOOKING SUMMER-LIKE BUT MAINLY DRY WITH RIDGING SFC AND ALOFT OFF THE EAST COAST...AND MAIN JET ENERGY STUCK IN THE ZONAL FLOW ACROSS CANADA. A FEW FRONTS TRY TO PING THE AREA LATER IN THE WEEK...BUT THEY MAY NOT MAKE IT PAST THE LOWER GREAT LAKES. SO...WE WILL BE STUCK IN THE ALMOST HOT AIR AND GET MARGINALLY UNSTABLE EACH AFTN FOR THE REST OF THE FCST. DANGELO AVIATION... STAGNANT PATTERN IN PLACE...WHICH WILL LEAD TO WEATHER VERY SIMILAR TO YESTERDAY. LOTS OF MID AND HI LEVEL CLOUDS WILL CONTINUE TO MOVE ACROSS THE REGION FROM TIME TO TIME...WITH JUST A CHANCE OF A SHOWER OR TWO. WILL MENTION VCSH FOR MOST TERMINALS DURING DAYLIGHT HOURS...WITH SCATTERED COVERAGE EXPECTED AND NO REAL DEFINITIVE TIME WINDOW FOR BEST CHANCE OF SHOWER ACTIVITY. EVEN THOUGH SFC DEWPOINTS HAVE CREPT UP A BIT...WITH RELATIVELY DRY BOUNDARY LAYER IN PLACE FOG FORMATION WILL BE DIFFICULT. THEREFORE ONLY INCLUDED TEMPO GROUPS FOR LIGHT MVFR FOG WITHIN A FEW HOURS OF SUNRISE. ALL SITES CURRENTLY HAVE VSBYS OF P6SM. SFC WINDS WILL BE LIGHT ONCE AGAIN THROUGH THE PERIOD. JPV && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEVOIR
Hazardous weather outlook, Aug 7, 2:50 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 AM EDT SUN AUG 7 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-080649- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 250 AM EDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DANGELO
In the hours before
Special weather statement, Aug 7, 2:32 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 232 PM EDT SUN AUG 7 2005 PAZ033-034-071930- BEDFORD-SOMERSET- 232 PM EDT SUN AUG 7 2005 ...A CLUSTER OF THUNDERSTORMS WILL AFFECT SOMERSET AND BEDFORD COUNTIES THORUGH 330 PM... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS COVERING MUCH OF SOMERSET COUNTY AND EXTENDING EASTWARD INTO BEDFORD COUNTY BETWEEN NEW BALTIMORE AND NEW PARIS. THESE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN...CAUSING WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS...ALONG WITH FREQUENT LIGHTNING. FORECASTER:GAD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:59 PM EDT | Severe Thunderstorm Warning | CTP | York | 31 min |
| Aug 7, 4:08 PM EDT | Flash Flood Warning | CTP | Somerset | 2 hr |
| Aug 7, 5:22 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 23 min |
| Aug 7, 5:54 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 66 min |
| Aug 7, 6:13 PM EDT | Flash Flood Warning | CTP | Adams | 2 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.